MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-23392CL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Necrosis (1971); Foreign Body Embolism (4439)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event occured outside of the usa, in italy.The italian subsidiary notified teoxane of an adverse event on 06-may-2024.A patient was injected on (b)(6) 2024 with a total of 0.4 ml of rha 4 in the nose (0.2 ml on the tip and 0.2 ml in the nasal spine).The injections were done with the bolus technique using the needle provided in the box.2 days after the injection, on (b)(6) 2024, the patient experienced hypoperfusion accompanied by epidermolysis on the right nasal wing.The patient was treated with hyaluronidase: on (b)(6) 2024 800 i.U.On (b)(6) 2024 700 i.U.On (b)(6) 2024, the injector contacted the local medical expert, who diagnosed the symptoms as necrosis.In agreement with the medical expert, the patient was further treated with hyaluronidase as follows: on (b)(6) 2024 600 i.U.On (b)(6) 2024 450 i.U.On (b)(6) 2024 300 i.U.In addition, the patient was prescribed the following treatments: antibiotic (augmentin 2 tbt for 5 days) corticoid (bentelan, 4 g, 2 times a day) non-steroid anti-inflammatory drug (aspirine 500 mg, 2 times a day) proton pump inhibitor (pantorc 40 mg once a day for 10 days) from (b)(6) 2024, the patient also applied topical therapy to promote healing (intrasite gel and promogran).On (b)(6) 2024, we were informed that the symptoms had almost fully resolved.Only a slight redness remained.The patient was only continuing to apply the topical therapy.According to the resolution of the symptoms, the case was closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of rha 4 products.Additionally, this teosyal product is not indicated for this area.Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1205
SZ  1205
Manufacturer Contact
morgane burgisser
MDR Report Key19457113
Report Number3005975625-2024-00318
Device Sequence Number18119569
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023392CL017250930
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Lot NumberTPUL-23392CL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale